Alert archive / New York / Wind Chill Advisories in 2006

Wind Chill Advisory 1, NWS Buffalo, NY

February 18, 20068 counties in New York

NWS Buffalo, NY issued this wind chill advisory at Feb 18, 2006, 2:41 PM EST for 8 counties in New York. It took effect at Feb 18, 2006, 8:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 2:41 PM EST (19:41 UTC)
In effect from
Feb 18, 2006, 8:00 PM EST
Expired
Feb 19, 2006, 9:10 AM EST
In force
13 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 181941
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EST SAT FEB 18 2006

...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO THROUGH
SUNDAY... 
...VERY COLD WIND CHILLS EXPECTED TONIGHT ACROSS PARTS
OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO...

.ARCTIC AIR WILL CONTINUE TO DEEPEN ACROSS THE GREAT LAKES
TONIGHT. AS THE WINDS SHIFT MORE TO THIS WEST THIS EVENING AND
TONIGHT...LAKE EFFECT SNOW WILL REORGANIZE SOUTHEAST OF LAKE
ONTARIO AND LIFT SLOWLY NORTHWARD DURING SUNDAY. DRIER AIR SHOULD
LIMIT THE SNOWS OFF LAKE ERIE TONIGHT AND SUNDAY.

VERY COLD WIND CHILLS WILL ALSO BECOME A FACTOR TONIGHT ACROSS THE
HIGHER ELEVATIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. 

NYZ019-020-085-190345-
/O.CAN.KBUF.LE.Y.0007.000000T0000Z-060218T2300Z/
/O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
241 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST
SUNDAY. THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. 

A WESTERLY FLOW OF ARCTIC AIR WILL PRODUCE SOME LAKE EFFECT SNOW
ACROSS THE AREA TONIGHT...BUT GENERAL ACCUMULATIONS ARE EXPECTED
TO REMAIN UNDER 4 INCHES AS THE SNOW BECOMES LESS ORGANIZED
OVERNIGHT. THEREFORE...THE LAKE EFFECT SNOW ADVISORY HAS BEEN
CANCELED. 

WHILE THE LAKES EFFECT SNOW WILL DIMINISH...VERY COLD WIND CHILLS
WILL BECOME A CONCERN TONIGHT. WESTERLY WINDS OF 10 TO 20
MPH WILL COMBINE WITH OVERNIGHT LOWS IN THE SINGE DIGITS TO PRODUCE
WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ006>008-190345-
/O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/
/O.CON.KBUF.LE.W.0005.060219T0500Z-060219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
241 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST
SUNDAY. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM EST SUNDAY. 

LAKE SNOWS WILL REORGANIZE AGAIN TONIGHT AND GRADUALLY LIFT NORTH
ACROSS THE REGION DURING SUNDAY. GENERAL ACCUMULATIONS OF 2 TO 4
INCHES ARE EXPECTED TONIGHT SOUTH OF WATERTOWN...BUT OVER 6 INCHES ARE
POSSIBLE ON THE TUG HILL. ANOTHER 1 TO 3 INCHES OF SNOW IS
EXPECTED SUNDAY...BUT UP TO A FOOT OF SNOW IS POSSIBLE IN THE MORE
PERSISTENT LAKE SNOWS ON THE TUG HILL. 

THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE
CONDITIONS EVEN MORE HAZARDOUS TONIGHT. WESTERLY WINDS GUSTING UP
TO 25 MPH...COMBINED WITH OVERNIGHT LOWS AROUND ZERO...WILL
PRODUCE WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ012-021-190345-
/O.NEW.KBUF.WC.Y.0001.060219T0100Z-060219T1200Z/
WYOMING-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...WELLSVILLE
241 PM EST SAT FEB 18 2006

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST
SUNDAY. 

WESTERLY WINDS OF 10 TO 20 MPH...COMBINED WITH OVERNIGHT LOWS
AROUND ZERO...WILL PRODUCE WIND CHILLS AS LOW AS 15 TO 20 BELOW
ZERO. 

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ005-190345-
/O.CON.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/
NORTHERN CAYUGA-
INCLUDING THE CITY OF...FAIR HAVEN
241 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM EST SUNDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM EST SUNDAY. 

LAKE SNOWS WILL REDEVELOP OVER THE AREA THIS EVENING AND ACCUMULATE
3 TO 6 INCHES BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF
YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS.

$$
3 follow-up statements
000 
WWUS41 KBUF 190151
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
851 PM EST SAT FEB 18 2006

...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO THROUGH
SUNDAY... 

...VERY COLD WIND CHILLS EXPECTED OVERNIGHT ACROSS PARTS OF THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO...

.ARCTIC AIR WILL CONTINUE TO DEEPEN ACROSS THE GREAT LAKES 
OVERNIGHT. AS THE WINDS SHIFT MORE TO THIS WEST OVERNIGHT...LAKE
EFFECT SNOW WILL ORGANIZE SOUTHEAST OF LAKE ONTARIO AND LIFT
SLOWLY NORTHWARD DURING SUNDAY. 

VERY COLD WIND CHILLS WILL ALSO BECOME A FACTOR OVERNIGHT ACROSS
THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND EAST OF LAKE
ONTARIO.

NYZ006>008-191100-
/O.CON.KBUF.LE.W.0005.060219T0500Z-060219T2300Z/
/O.CON.KBUF.WC.Y.0001.000000T0000Z-060219T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
851 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM EST SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM EST SUNDAY. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 7 AM EST SUNDAY. 

LAKE SNOWS WILL REORGANIZE OVERNIGHT AND GRADUALLY LIFT NORTH
ACROSS THE REGION DURING SUNDAY. GENERAL ACCUMULATIONS OF 2 TO 4
INCHES ARE EXPECTED OVERNIGHT SOUTH OF WATERTOWN...BUT OVER 6
INCHES ARE POSSIBLE ON THE TUG HILL. ANOTHER 1 TO 3 INCHES OF SNOW
IS EXPECTED SUNDAY...BUT UP TO A FOOT OF SNOW IS POSSIBLE IN THE
MORE PERSISTENT LAKE SNOWS ON THE TUG HILL.

THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE
CONDITIONS EVEN MORE HAZARDOUS OVERNIGHT. WEST WINDS GUSTING UP
TO 25 MPH...COMBINED WITH OVERNIGHT LOWS AROUND ZERO...WILL
PRODUCE WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

NYZ004-191100-
/O.EXA.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/
WAYNE-
INCLUDING THE CITY OF...NEWARK
851 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. 

LAKE SNOWS WILL CONTINUE OVER THE AREA OVERNIGHT AND ACCUMULATE 3
TO 6 INCHES...BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF
YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS.

$$

NYZ005-191100-
/O.CON.KBUF.LE.Y.0008.060219T0200Z-060219T1100Z/
NORTHERN CAYUGA-
INCLUDING THE CITY OF...FAIR HAVEN
851 PM EST SAT FEB 18 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SUNDAY. 

LAKE SNOWS WILL CONTINUE OVER THE AREA OVERNIGHT AND ACCUMULATE 3
TO 6 INCHES...BEFORE LIFTING NORTH OF THE AREA BY SUNDAY MORNING.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF
YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS.

$$

NYZ012-019>021-085-191100-
/O.CON.KBUF.WC.Y.0001.000000T0000Z-060219T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
851 PM EST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

WEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH OVERNIGHT LOWS IN
THE SINGE DIGITS TO PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW
ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

TMA
000 
WWUS41 KBUF 190816
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EST SUN FEB 19 2006

...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO TODAY...

...VERY COLD WIND CHILLS EXPECTED UNTIL MID MORNING ACROSS
PORTIONS OF THE SOUTHERN TIER AND AREAS EAST OF LAKE ONTARIO...

.A STEADY FLOW OF ARCTIC AIR WILL CONTINUE ACROSS THE GREAT LAKES
TODAY. AS THE WINDS SHIFT FROM WEST NORTHWEST TO WEST SOUTHWEST
TODAY...LAKE EFFECT SNOWS OFF OF LAKE ONTARIO WILL BECOME BETTER
ORGANIZED AND LIFT SLOWLY NORTHWARD.

VERY COLD WIND CHILLS WILL REMAIN A FACTOR UNTIL MID MORNING
ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND IN AREAS
EAST OF LAKE ONTARIO.

NYZ006>008-191500-
/O.EXT.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/
/O.CON.KBUF.LE.W.0005.000000T0000Z-060219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
316 AM EST SUN FEB 19 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM
EST THIS AFTERNOON. 

LAKE SNOWS WILL BECOME BETTER ORGANIZED AND GRADUALLY LIFT NORTH
ACROSS THE REGION TODAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED...BUT AS MUCH AS A FOOT OF SNOW WILL BE POSSIBLE IN THE
MORE PERSISTENT LAKE SNOWS ON THE TUG HILL.

THE LAKE SNOWS WILL COMBINE WITH VERY COLD WIND CHILLS TO MAKE
CONDITIONS EVEN MORE HAZARDOUS EARLY TODAY. WEST WINDS OF 10 TO 20
MPH WILL COMBINE WITH TEMPERATURES OF ZERO TO 5 BELOW TO PRODUCE
WIND CHILLS AS LOW AS 20 TO 25 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. 

$$

NYZ012-019>021-085-191500-
/O.EXT.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
316 AM EST SUN FEB 19 2006

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE
SINGLE DIGITS TO PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO
EARLY THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. 
 
$$

NYZ004-005-191100-
/O.CON.KBUF.LE.Y.0008.000000T0000Z-060219T1100Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
316 AM EST SUN FEB 19 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
EARLY THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
EARLY THIS MORNING. 

STEADY LAKE SNOWS WILL CONTINUE EARLY THIS MORNING...PRODUCING UP
TO 3 INCHES OF ADDITIONAL ACCUMULATION BEFORE LIFTING NORTH OF THE
AREA AROUND 6 AM.

REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY
HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF
YOU WILL BE TRAVELING ACROSS THE REGION...BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS.

$$

JJR
000 
WWUS41 KBUF 191410
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
910 AM EST SUN FEB 19 2006

...STEADIER LAKE SNOWS TO CONTINUE OFF LAKE ONTARIO TODAY...

.A STEADY FLOW OF ARCTIC AIR WILL CONTINUE ACROSS THE GREAT LAKES
TODAY. AS THE WINDS SHIFT FROM WEST NORTHWEST TO WEST SOUTHWEST
TODAY...LAKE EFFECT SNOWS OFF OF LAKE ONTARIO WILL BECOME BETTER
ORGANIZED AND LIFT SLOWLY NORTH.

NYZ006>008-192215-
/O.CAN.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/
/O.CON.KBUF.LE.W.0005.000000T0000Z-060219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
910 AM EST SUN FEB 19 2006

...WIND CHILL ADVISORY IS CANCELLED...
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON.

LAKE SNOWS WILL BECOME BETTER ORGANIZED AND GRADUALLY LIFT NORTH
ACROSS THE REGION TODAY. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED...BUT AS MUCH AS A FOOT OF SNOW WILL BE POSSIBLE IN
THE MORE PERSISTENT LAKE SNOWS ON THE TUG HILL.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE
TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD
AND VISIBILITY CONDITIONS.

$$

NYZ012-019>021-085-191515-
/O.CAN.KBUF.WC.Y.0001.000000T0000Z-060219T1500Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
910 AM EST SUN FEB 19 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE CLIMBED ABOVE THE DANGEROUS RANGE. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 2:20 PM EST, 21 minutes earlier.

Area forecast discussion, Feb 18, 2:20 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EST SAT FEB 18 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
RADAR SHOWING A NORTHWEST BAND OFF LAKE ERIE, BUT THE MAIN THREAT
THERE IS OROGRAPHIC CONVERGENCE WHICH IS LESS LIKELY AS DRIER AIR
AND SUBSIDENCE MOVES IN, WE WILL THUS CANCEL THE ADVISORY OFF LAKE
ERIE WITH THE AFTERNOON PACKAGE.  THERE IS A CHANCE OF LAKE SNOW
SHOWERS DEVELOPING LATE TONIGHT AND MOVING INTO THE BUFFALO METRO
AREA SUNDAY, BUT DRY AIR SHOULD KEEP ACCUMULATIONS BELOW ADVISORY
CRITERIA.

THINGS LOOK BETTER ON THE NAM OFF LAKE ONTARIO, THOUGH THE TIMING OF
OUR WARNINGS MAY BE A LITTLE EARLY, WE WILL LET THEM BEGIN AT
MIDNIGHT TONIGHT.  IF THE MODELS VERIFY THE WARNINGS WILL LIKELY BE
EXTENDED INTO SUNDAY NIGHT, AND POSSIBLY MONDAY AS THE WINDS REMAIN
LINED UP IN THE COLD AIR.

A SHORT WAVE AND SURFACE LOW MOVE BY TO THE NORTH MONDAY NIGHT AND
TUESDAY WHICH WILL SHIFT WINDS AND DISRUPT THE LAKE SNOWS WITH LOWER
POPS IN STORE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

THE UPPER LEVEL FLOW ACROSS THE GREAT LAKES REGION WILL BE NEARLY
ZONAL TUESDAY NIGHT THROUGH THURSDAY WITH WEAK SHORT WAVES CROSSING
BY TO OUR NORTH. A MORE SUBSTANTIAL SHORT WAVE IS FORECAST TO CROSS
THE LOWER GREAT LAKES FRIDAY NIGHT AND RE-ESTABLISH THE LONG WAVE
TROUGH OVER THE EASTERN THIRD OF THE NATION SATURDAY AND SUNDAY.

SINCE H8 TEMPS THROUGH THURSDAY NIGHT ARE EXPECTED TO STAY WARMER
THAN -10C...LAKE DELTA TS WILL BE TOO LOW TO SUPPORT LAKE EFFECT
SNOW. THERE WILL BE A CHANCE FOR SOME SNOW SHOWERS ON THURSDAY AND
FRIDAY ...BUT THEY WILL BE INSIGNIFICANT.

THE CHANCE FOR LAKE EFFECT SNOW WILL INCREASE FRIDAY NIGHT AND
SATURDAY AS A COLDER NORTHWEST FLOW SETS UP ACROSS THE GREAT LAKES.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL AT MOST TAF SITES THROUGH THE FORECAST
PERIOD. THE MAIN EXCEPTION WILL BE AT KJHW WHERE LINGERING LAKE
SNOWS KEEP CIGS AT MVFR LEVELS...WHILE VSBYS WILL DROP TO IFR AT
TIMES THROUGH 06Z. ALSO EXPECT MVFR TO IFR CONDITIONS IN LAKE SNOWS
THAT DEVELOP BETWEEN KROC AND KART TONIGHT INTO SUNDAY MORNING.

&&

.MARINE...

THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE
PLAINS AND LOW PRESSURE TRACKING EAST ACROSS JAMES BAY WILL MAINTAIN
A BRISK WESTERLY FLOW ACROSS THE GREAT LAKES THROUGH TUESDAY. AT
THIS TIME WINDS ARE EXPECTED TO REMAIN JUST UNDER GALE FORCE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FOR NYZ006>008-012-019>021-085 FROM 8 PM
     SATURDAY TO 7 AM SUNDAY.
     LAKE EFFECT SNOW WARNING FOR NYZ006>008 FROM MIDNIGHT SUNDAY
     TO 6 PM SUNDAY.
     LAKE EFFECT SNOW ADVISORY FOR NYZ005 FROM 9 PM SATURDAY TO 6
     AM SUNDAY.
MARINE...NONE.

&&

SHORT TERM...APB
LONG TERM...TJP
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Feb 18, 4:34 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EST SAT FEB 18 2006

NYZ001>004-010>014-021-190945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-ALLEGANY-
434 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL PRODUCE MINOR ACCUMULATIONS TODAY...WITH
HAZARDOUS WEATHER NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-190945-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
434 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN
SOUTHERN TIER.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOWS WILL CONTINUE TODAY AND TONIGHT...WITH WEAKENING
EXPECTED AFTER THIS MORNING. A LAKE EFFECT SNOW ADVISORY CONTINUES
FOR ACCUMULATIONS UP TO 6 INCHES TODAY...WITH LESSER AMOUNTS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE WELCOMED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ005-190945-
NORTHERN CAYUGA-
434 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CAYUGA COUNTY.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOWS WILL CONTINUE TODAY AND TONIGHT...WITH WEAKENING
EXPECTED FOR A THIS AFTERNOON AND EARLY THIS EVENING BEFORE THE
ACTIVITY INTENSIFIES AGAIN LATER TONIGHT. A LAKE EFFECT SNOW
ADVISORY HAS BEEN ISSUED FOR POSSIBLE ACCUMULATIONS OF 3 TO 6 INCHES
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE WELCOMED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-190945-
OSWEGO-JEFFERSON-LEWIS-
434 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOWS WILL EXIT JEFFERSON AND LEWIS COUNTIES BY
DAYBREAK...AND WILL CONTINUE ACROSS OSWEGO COUNTY INTO MID
MORNING...BEFORE WEAKENING. REDEVELOPMENT IS EXPECTED TONIGHT AS
THE WINDS SHIFT TO WESTERLY AND BRING THE LAKE SNOWS BACK INTO THE
AREA. A LAKE EFFECT SNOW WARNING THUS REMAINS IN EFFECT BEGINNING
AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STEADY LAKE EFFECT SNOWS WILL CONTINUE ACROSS THE AREA
SUNDAY...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. THE SNOWS ARE
LIKELY TO CONTINUE INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE WELCOMED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-190945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
434 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

WINDS TO 30 KNOTS WILL GRADUALLY DIMINISH TODAY AND TONIGHT...WITH
NO HAZARDOUS WEATHER EXPECTED OTHERWISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:44 AM ESTLake Effect Snow AdvisoryBUFCayuga, Wayne26 hr

Nearby

Wind Chill Advisories in New York, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.